DOI 10.4103/indianjpsychiatry_1178_25
Olanzapine induced pancytopenia: Case series highlighting diagnostic and therapeutic challenges.
Аннотация
BACKGROUND
Antipsychotics are commonly used in the long-term treatment of schizophrenia and bipolar disorder, but rare blood-related adverse effects can complicate therapy.
CASES: We report three Indian patients who developed pancytopenia during prolonged Olanzapine use. Thorough clinical and laboratory evaluation ruled out nutritional deficiencies, infections, autoimmune disorders, and primary hematological diseases. A 43-year-old woman with schizophrenia developed severe anemia, hyponatremia, and recurrent infections that improved after stopping Olanzapine. A 40-year-old woman with paranoid schizophrenia developed cytopenia's during leptospirosis and recovered after drug withdrawal. A 36-year-old man with bipolar disorder experienced recurrent typhoid infections and transfusion-dependent anemia, with gradual recovery after switching to Quetiapine.
CONCLUSION
Olanzapine-associated pancytopenia may easily be mistaken for infection or nutritional deficiency. Regular blood count monitoring and timely use of safer alternatives are important to ensure both patient safety and psychiatric stability.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.